Pacific Journal of Mathematics

Global positive solutions of semilinear elliptic problems.

Ezzat S. Noussair and Charles A. Swanson

Article information

Source
Pacific J. Math., Volume 115, Number 1 (1984), 177-192.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102708419

Mathematical Reviews number (MathSciNet)
MR762209

Zentralblatt MATH identifier
0555.35049

Subjects
Primary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc.
Secondary: 35J25: Boundary value problems for second-order elliptic equations

Citation

Noussair, Ezzat S.; Swanson, Charles A. Global positive solutions of semilinear elliptic problems. Pacific J. Math. 115 (1984), no. 1, 177--192. https://projecteuclid.org/euclid.pjm/1102708419


Export citation

References

  • [1] K. Ako, On the Dirichlet problem for quasilinear elliptic differential equations of the second order, J. Math. Soc.Japan, 13 (1961),45-62.
  • [2] H. Amann, Existence and multiplicity theorems for semilinear elliptic boundary value problems, Math. Z., 150 (1976), 281-295.
  • [3] H. Amann and M. G. Crandall, On some existence theorems for semilinear elliptic equations, Indiana Univ. Math. J., 27 (1978),779-790.
  • [4] C. Bandle, Existence theorems, qualitative results and a priori bounds for a class of nonlinear Dirichlet problems, Arch. Rat. Mech. Anal., 58 (1975), 219-238.
  • [5] V. Benci and D. Fortunato, Weighted Sobolev spaces and the nonlinear Dirichlet problem in unboundeddomains, Ann. Mat.Pura Appl., Ser. 4,121 (1979),319-336.
  • [6] V. Benci and D. Fortunato, Some nonlinear elliptic problems with asymptotic conditions, Nonlinear Anal., 3 (1979),157-174.
  • [7] H. Berestycki and P. L. Lions, Une methode locale pour existence de solutions positives deproblemes semi-lineaires elliptiques dans RN, J. Analyse Math., 38 (1980), 144-187.
  • [8] H. Berestycki, P. L. Lions, and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in RN, Indiana Univ. Math. J., 30 (1981), 141-157.
  • [9] M. S. Berger, On the existence and structure of stationary states for a nonlinear Klein-Gordon equation, J. Functional Anal., 9 (1972),249-261.
  • [10] M. S. Berger and M. Schechter, Embedding theorems and quasilinear elliptic boundary valueproblems for unboundeddomains, Trans. Amer. Math. So, 172 (1972),261-278.
  • [11] D. K. Bose, On semilinear elliptic boundary value problems in unbounded domains, Proc. Roy. Soc. Edinburgh,Sect. A, 77 (1977),177-192.
  • [12] R. Courant and D. Hubert, Methods of Mathematical Physics II,Wiley-Interscience, New York/London, 1962.
  • [13] D. E. Edmunds and W. D. Evans, Elliptic and degenerate-elliptic operators in unbounded domains, Ann. ScuolaNorm. Sup. Pisa, 27 (1973),591-640.
  • [14] D. E. Edmunds and J. R. L. Webb, Quasilinear elliptic problems in unbounded domains, Proc. Roy. Soc. London A, 334 (1973),397-410.
  • [15] T. Kato, Growth properties of solutions of the reduced wave equation with a variable coefficient, Comm. Pure Appl. Math., XII (1959),403-425.
  • [16] H. B. Keller, Elliptic boundary value problems suggested by nonlinear diffusion processes, Arch. Rat. Mech. Anal., 5 (1969),363-381.
  • [17] N. Meyers and J. Serrin, The exterior Dirichlet problem for second order elliptic partial differential equations, J. Math. Mech., 9 (1960),513-538.
  • [18] M. Nagumo, On principally linear elliptic differential equations of the second order, Osaka Math. J., 6 (1954),207-229.
  • [19] E. S. Noussair, On semilinear elliptic boundary value problems in unbounded domains, J. Differential Equations, 41 (1981),334-348.
  • [20] E. S. Noussair and C. A. Swanson,Positive solutions of quasilinear elliptic equations in exterior domains, J. Math. Anal. Appl., 75 (1980),121-133.
  • [21] A. Ogata, On bounded positive solutions of nonlinear elliptic boundary value problems in an exterior domain, Funcial. Ekva, 17 (1974),207-222.
  • [22] M. H. Protter and H. F. Weinberger, Maximum Principles in Differential Equations, Prentice-Hall, Englewood Cliffs, N. J., 1967.
  • [23] P. H. Rabinowitz, Pairs of positive solutions of nonlinear elliptic partial differential equations, Indiana Univ. Math. J., 23 (1973), 173-186.
  • [24] K. Schmitt, Boundary value problems for quasilinear second order elliptic equations, Nonlinear Anal. Theory Methods Appl., 2 (1978),263-309.
  • [25] W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977),149-162.
  • [26] C. A. Swanson, Semilinear second order elliptic oscillation, Canad. Math. Bull., 22 (1979), 139-157.